How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 55481
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I had a bad reaction to a drug to help an irregular heart beat.

This answer was rated:

I had a bad reaction to a drug to help an irregular heart beat. After taking the trug just 2 days I became very tired, sore, dizzy, weak but I am writing because I started urinating about every hour to 1 1/2 hours and lost 11 lbs in 2 days. My urine also has a strange smell to it along with it being cloudy.All the other symptoms have gone and I no longer take the drug. However, I am still urinating every hour and a half all night and my urine is cloudy. It also burns slightly when I urinate and I have to "pump" the urine out sometimes by flexing the mussels. I don't think that this is related to medication but it is strange that it started at that same time as the other bad reactions. What do you recommend? Do I have an infection and if so can I cure it naturally?
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

thanks for this excellent question

What drug was it?

What are your other drugs?
Customer: replied 3 years ago.

propafenone hcl and I am not taking any other drugs. I do take beta prostrate but my psa is 1.75 and just two weeks ago the doc said my prostrate was normal.

thank you

I think you developed a urinary tract infection

Somehow, the drug must have caused some urinary retention and with your already enlarged prostate, this caused you to retain for urine

This predisposes to an infection

I suggest you get a urine analysis done right away. this can be done in urgent care or at your doctor's office

You will likely need a course of antibiotics to clear it up

Customer: replied 3 years ago.

my prostrate is normal and not enlarged. must it be treated? Is there anything I can do to help it clear up naturally? What happens if I don't get it cleared up?

Yes, it must be treated.

you need antibiotics for sure.

Urine infections in men are very serious

It can spread to the kidney and blood

Cranberry will help
Dr. Phil, MD and 5 other Medical Specialists are ready to help you
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for Dr. Phil in your question opening or bookmark this page http://www.justanswer.com/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)